My experience taking the drug Lupron for ovarian suppression

My experience taking the drug Lupron for ovarian suppression

The video My experience taking the drug Lupron for ovarian suppression requires the Adobe Flash Player. You can download the latest version of Flash here.

You can also read the transcript of the video below.

Vika, Survivor

Show transcript
Hide transcript

I decided to go with the monthly Lupron injections, and, initially, I didn’t know what to expect. I’d read a little bit about it, knew a little bit about the side effects, and the side effects ended up being some of the worst side effects of the whole chemotherapy experience, unfortunately. But, hopefully, it was definitely worth it.

But…some of the side effects of Lupron that I experienced were I was basically put into menopause, I had the hot flashes—about twenty or thirty a day—where I would have to rip off my clothes all of a sudden, I would be sweating, my husband would be like ‘what just happened?’ but I did have a lot of the hot flashes, labile mood, so one minute I would be happy and the next minute I would be crying. So my mood was definitely affected by that. I did gain weight—I gained about twenty pounds, and I don’t know if it was due to the steroids or due to the Lupron…your body does change through menopause, and it mimics menopause, so it could have been a combination of both.
The actual Lupron injections are a bit painful, but only once a month, so injection-site pain. That’s about it.